MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 5F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 5F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRAPEZOID TIBIAL TRAY SZ 5F/4T
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately eleven years post initial tka, this (b)(6) male patient had a revision surgery due to the tibial tray was cracked due to asymmetric loading.There was evidence of poly wear, pitting and oxidation and gross wear through poly intraop.Preop, patient had a broken tibial tray with failure of tibia tray in varus and large medial tibial osseolyric defect.The device is not available for evaluation as he requested it and has in his possession.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of a combination of malalignment of the knee in varus and the tibial osteolytic defect on the medial side, which led to asymmetric loading and the tibial tray being unsupported medially, allowing for the tibial tray to fracture.However, this cannot be confirmed because the revised components were not returned to exactech for evaluation.The most probable root cause associated with the reported event of ¿prosthesis fracture¿ is associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 5F/4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13938518
Report Number1038671-2022-00305
Device Sequence Number19986512
Product Code JWH
UDI-Device Identifier10885862047717
UDI-Public10885862047717
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRAPEZOID TIBIAL TRAY SZ 5F/4T
Device Catalogue Number204-04-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- ACCELERATE CONC. SYS REP BY 620-12-02; - CR TIBIAL INSERT SZ 5, 9MM; - OPTETRAK ASY,CR CEMENTED FEMORAL, SZ 5; - PLATELET RICH PLASMA KIT WITH SPRAY TIPS; - THREE PEG PATELLA 35MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight109 KG